Alert archive / Colorado / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 61, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 25, 2010, 3:26 PM MDT for Kiowa County, Colorado. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2010, 3:26 PM MDT (21:26 UTC)
- Expired
- May 25, 2010, 4:30 PM MDT
- In force
- 64 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Kiowa County, CO
The radar
The Pueblo radar (KPUX), 126 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 2:01 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2506 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:17 PM MDT, 9 minutes earlier.
Area forecast discussion, May 25, 3:17 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 317 PM MDT TUE MAY 25 2010 .SHORT TERM... (TONIGHT AND TOMORROW) ...THUNDERSTORMS THIS AFTERNOON AND TONIGHT... CURRENTLY...SHOWERS AND THUNDERSTORMS THIS AFTERNOON ARE FORMING ALONG THE FAR EASTERN PLAINS ALONG A DRYLINE. WITH DEWPOINTS IN THE 40S AND 50S THERE WILL BE SUFFICIENT MOISTURE TO ALLOW FOR CONVECTION. WITH A WEAK SURFACE FRONT AND A WEAK TROUGH ALOFT MOVING THROUGH THE AREA THERE SHOULD BE ENOUGH LIFT TO ALLOW FOR CONVECTION THIS AFTERNOON AND EVENING. THESE STORMS WILL EXTEND AS FAR EAST AS THE I 25 CORRIDOR. THE STRONGEST STORMS WILL BE ALONG THE COLORADO...KANSAS BORDER. TONIGHT...THE WEAK UPPER LEVEL TROUGH MOVING THROUGH SOUTHERN COLORADO...AND SOUTHEASTERLY FLOW KEEPING DEWPOINTS HIGH...WILL ALLOW FOR A GOOD CHANCE TO CONTINUE CONVECTION WELL INTO THE EVENING. ALL SHOWERS AND THUNDERSTORMS SHOULD BE OVER BY 2 AM TOMORROW MORNING. WITH CLEARING SKIES DUE TO THE WEAK RIDGE OVER THE AREA AND LIGHT WINDS...AREAS OF PATCHY FOG SHOULD DEVELOP ALONG THE EASTERN PLAINS AND SPREAD EASTWARD TO THE I 25 CORRIDOR THROUGH THE MID MORNING HOURS. THIS FOG SHOULD LIFT BY 9 AM. TOMORROW. STRONG SOUTHEASTERLY FLOW WILL DOMINATE THE WEATHER PATTERN TOMORROW AFTERNOON. THIS SOUTHEASTERLY FLOW WILL CONTINUE TO POOL SURFACE MOISTURE INTO THE EASTERN PLAINS AND THE I 25 CORRIDOR. ANOTHER TROUGH MOVING THROUGH THE UPPER LEVEL FLOW WILL ALLOW FOR A CHANCE OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TOMORROW AFTERNOON. JMC .LONG TERM... (WEDNESDAY NIGHT THROUGH NEXT TUESDAY) STRONG...BUT SLOW MOVING UPPER TROUGH FORECAST TO OOZE EASTWARD ACROSS THE WESTERN U.S. THE NEXT FEW DAYS...WHILE UPPER RIDGE REMAINS IN PLACE OVER THE CENTRAL PLAINS. THIS SET-UP WILL PROVIDE PERSISTENT SOUTHERLY FLOW ACROSS COLORADO...WITH MOIST AIR MASS OVER THE PLAINS GRADUALLY WORKING WESTWARD OVER THE MOUNTAINS BY FRIDAY. SHOULD BE ENOUGH INSTABILITY FOR ISOLATED TSRA OVER THE EASTERN MOUNTAINS AND PLAINS THU...THEN EMPHASIS SHIFTS WESTWARD FRIDAY...WITH BOTH NAM AND GFS POINTING TOWARD WEAK WAVE AND BETTER COVERAGE OF CONVECTION OVER THE SAN JUANS FRIDAY AND FRIDAY NIGHT. MAX TEMPS SHOULD BE FAIRLY WARM ALL AREAS...THOUGH MEX GUIDANCE NUMBERS LOOK A LITTLE TOO HOT GIVEN RATHER MODEST 700 MB TEMPS AROUND 10C. WESTERN LOW BEGINS TO EJECT EASTWARD SAT...WITH STRENGTHENING UPPER LEVEL WINDS AND DRYLINE SHARPENING UP OVER THE PLAINS. COULD SEE SOME SEVERE STORMS OVER THE SOUTHEAST IF EVERYTHING COMES TOGETHER RIGHT...THOUGH STILL SOME POTENTIAL FOR PRECIP KILLING DRY SLOT TO SPREAD OVER MUCH OF THE AREA AS LOW TRACKS JUST NORTH. FOR NOW...ISOLATED POPS AREAWIDE SHOULD BE FINE. WILL BE WINDY SAT INTO AT LEAST EARLY SUN...NO MATTER WHAT THE TRACK OF THE UPPER LOW...WITH FIRE WEATHER CONCERNS INCREASING OVER THE SAN LUIS VALLEY BOTH DAYS. DRY CONDITIONS EXPECTED IN THE WAKE OF THE LOW AND COLD FRONT SUN...BEFORE LOW LEVEL MOISTURE BEGINS TO SURGE WESTWARD AGAIN MON/TUE OVER THE PLAINS. --PETERSEN && .AVIATION...VFR CONDITIONS WILL CONTINUE FOR THE TAF SITES. THERE IS A POSSIBILITY FOR SHOWERS AND THUNDERSTORMS NEAR KCOS AND KPUB LATE THIS AFTERNOON AND EARLY EVENING. GUSTY WINDS WILL CONTINUE AT ALL THREE TAF SITES UNTIL THE INVERSION TAKES OVER MID EVENING. WITH WEAK WINDS AND CLEARING SKIES OVERNIGHT THERE IS A GOOD CHANCE FOR PATCHY FOG TOMORROW MORNING ALONG THE I 25 CORRIDOR AND THE EASTERN PLAINS. THIS FOG SHOULD LIFT BY 9 AM. THIS FOG AND THE SUBSEQUENT LOW CEILINGS MAY LOWER CONDITIONS BELOW VFR IN THE VICINITY OF KCOS AND KPUB. JMC && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 14/10
Hazardous weather outlook, May 25, 7:00 AM MDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT TUE MAY 25 2010 COZ058>089-093>099-261300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 700 AM MDT TUE MAY 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A NORTHWARD MOVING WARM FRONT AND RETURNING MOISTURE TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE FAR EASTERN PLAINS WITH HAIL UP TO AN INCH IN DIAMETER AND STRONG OUTFLOW WIND GUSTS TO NEAR 60 MPH BEING THE MAIN THREATS. SHEAR PROFILES INDICATE THE POSSIBILITY OF ONE OR TWO TORNADOES...ESPECIALLY OVER EASTERN BACA COUNTY FOR LATE THIS AFTERNOON. THUNDERSTORMS WILL MOVE EAST INTO WESTERN KANSAS BY THIS EVENING. AS THE WARM FRONT LIFTS NORTH ACROSS THE EASTERN PLAINS THIS EVENING...THUNDERSTORMS ARE FORECAST TO DEVELOP NORTH OF U.S. HIGHWAY 50 AND CONSOLIDATE INTO AN EASTWARD MOVING CONVECTIVE COMPLEX. LOCALLY HEAVY RAINFALL...SMALL HAIL AND GUSTY OUTFLOW WINDS WILL BE THE PRIMARY THREATS THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THROUGH THE PERIOD. THE BEST CHANCE FOR STRONGER STORMS WILL BE SATURDAY WHEN ANOTHER UPPER LEVEL STORM SYSTEM MOVES OVER THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT OVER EASTERN COLORADO. 88/34
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:34 PM MDT | Tornado Warning | PUB | Prowers | 17 min |
| May 25, 3:44 PM MDT | Tornado Warning | PUB | Kiowa | 61 min |
| May 25, 4:01 PM MDT | Tornado Warning | PUB | Kiowa | 59 min |
| May 25, 4:10 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 50 min |
| May 25, 4:19 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 56 min |
| May 25, 4:33 PM MDT | Tornado Warning | PUB | Baca | 47 min |
| May 25, 4:41 PM MDT | Tornado Warning | PUB | Kiowa | 40 min |
| May 25, 5:02 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 43 min |
| May 25, 5:19 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 56 min |
| May 25, 5:38 PM MDT | Tornado Warning | PUB | Baca | 52 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.